Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173

 
 

 

The Julia sets of basic uniCremer polynomials of arbitrary degree


Authors: Alexander Blokh and Lex Oversteegen
Journal: Conform. Geom. Dyn. 13 (2009), 139-159
MSC (2000): Primary 37F10; Secondary 37F50, 37B45, 37C25, 54F15
DOI: https://doi.org/10.1090/S1088-4173-09-00195-7
Published electronically: June 17, 2009
MathSciNet review: 2511916
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ P$ be a polynomial of degree $ d$ with a Cremer point $ p$ and no repelling or parabolic periodic bi-accessible points. We show that there are two types of such Julia sets $ J_P$. The red dwarf $ J_P$ are nowhere connected im kleinen and such that the intersection of all impressions of external angles is a continuum containing $ p$ and the orbits of all critical images. The solar $ J_P$ are such that every angle with dense orbit has a degenerate impression disjoint from other impressions and $ J_P$ is connected im kleinen at its landing point. We study bi-accessible points and locally connected models of $ J_P$ and show that such sets $ J_P$ appear through polynomial-like maps for generic polynomials with Cremer points. Since known tools break down for $ d>2$ (if $ d>2$, it is not known if there are small cycles near $ p$, while if $ d=2$, this result is due to Yoccoz), we introduce wandering ray continua in $ J_P$ and provide a new application of Thurston laminations.


References [Enhancements On Off] (What's this?)

  • [BBCO07] A. Blokh, X. Buff, A. Chéritat and L. Oversteegen, The solar Julia sets of basic quadratic Cremer polynomials, preprint 2007.
  • [BO06a] A. Blokh and L. Oversteegen, The Julia sets of quadratic Cremer polynomials, Topology and its Applications, 153 (2006), pp. 3038-3050. MR 2248408 (2007j:37070)
  • [BO06b] A. Blokh and L. Oversteegen, Monotone images of Cremer Julia sets, preprint (2006). MR 2248408 (2007j:37070)
  • [BO08] A. Blokh and L. Oversteegen, Fixed points in non-invariant plane continua, preprint, arXiv:0805.1069 (2008).
  • [BL02] A. Blokh and G. Levin, An inequality for laminations, Julia sets and `growing trees', Erg. Th. and Dyn. Sys., 22 (2002), pp. 63-97. MR 1889565 (2003i:37045)
  • [CMR05] D. Childers, J. Mayer and J. Rogers, Jr., Indecomposable continua and the Julia sets of polynomials, II, Topology and its Applications 153 (2006), 1593-1602. MR 2216123 (2007c:37058)
  • [DH85a] A. Douady and J. H. Hubbard, Étude dynamique des polynômes complexes I, II, Publications Mathématiques d'Orsay 84-02 (1984), 85-04 (1985).
  • [DH85b] A. Douady and J. H. Hubbard, On the dynamics of polynomial-like mappings, Ann. Sci. École Norm. Sup. (4) 18 (1985), no. 2, 287-343. MR 816367 (87f:58083)
  • [GM93] L. Goldberg and J. Milnor, Fixed points of polynomial maps, Part II. Fixed point portraits, Ann. Sci. Ec. Norm. Sup., $ 4^e$ série 26 (1993), pp. 51-98. MR 1209913 (95d:58107)
  • [GMO99] J. Grispolakis, J. Mayer, and L Oversteegen, Building Blocks for Julia sets, Trans. Amer. Math. Soc. 351 (1999), 1203-1225. MR 1615975 (99g:30030)
  • [Hea96] J. Heath, Each locally one-to-one map from a continuum onto a tree-like continuum is a homeomoprhism, Proc. Amer. Math. Soc., 124 (1996), 2571-2573. MR 1371127 (97c:54016)
  • [Hub93] J. H. Hubbard, Local connectivity of Julia sets and bifurcation loci: three theorems of J. C. Yoccoz, in Topological methods in Modern Mathematics, Publish or Perish (1993), 467-511. MR 1215974 (94c:58172)
  • [K00] J. Kiwi, Non-accessible critical points of Cremer polynomials, Erg. Theory and Dyn. Sys. 20, (2000), pp. 1391-1403. MR 1786720 (2001i:37067)
  • [K02] J. Kiwi, Wandering orbit portraits, Trans. Amer. Math. Soc. 254 (2002), pp. 1473-1485. MR 1873015 (2002h:37070)
  • [K04] J. Kiwi, $ \mathbb{R}$eal laminations and the topological dynamics of complex polynomials, Advances in Math. 184 (2004), no. 2, pp. 207-267. MR 2054016 (2005b:37094)
  • [Lev98] G. Levin, On backward stability of holomorphic dynamical systems, Fund. Math. 158, 97-107. MR 1656942 (99j:58171)
  • [Mn93] R. Mañé, On a theorem of Fatou, Bol. Soc. Bras. Mat. 24 (1993), 1-11. MR 1224298 (94g:58188)
  • [McM94] C. T. McMullen, Complex dynamics and renormalization, Annals of Mathematical Studies 135, Princeton University Press, Princeton, NJ (1994). MR 1312365 (96b:58097)
  • [Moo62] R. L. Moore, Foundations of point set theory. Revised edition, AMS Colloquium Publications 13 (1962), AMS, Providence, R.I. MR 0150722 (27:709)
  • [Nad92] S. Nadler, Jr., Continuum theory. An introduction. Monographs and Textbooks in Pure and Applied Mathematics 158, Marcel Dekker, Inc., New York (1992). MR 1192552 (93m:54002)
  • [Per94] R. Perez-Marco, Topology of Julia sets and hedgehogs, Publications Mathématiques d'Orsay 94-48 (1994).
  • [Per97] R. Perez-Marco, Fixed points and circle maps, Acta Math. 179 (1997), pp. 243-294. MR 1607557 (99a:58130)
  • [Sch04] D. Schleicher, On fibers and local connectivity of Mandelbrot and Multibrot sets, in Fractal geometry and applications: a jubilee of Benoît Mandelbrot, Part 1, Proc. Sympos. Pure Math., 72, Part 1, Amer. Math. Soc., Providence, RI (2004), 477-517. MR 2112117 (2006b:37088)
  • [SZ99] D. Schleicher and S. Zakeri, On biaccessible points in the Julia set of a Cremer quadratic polynomial, Proc. Amer. Math. Soc. 128 (1999), pp. 933-937. MR 1637424 (2000e:37057)
  • [Sul83] D. Sullivan, Conformal dynamical systems, Springer Lecture Notes in Mathematics, 1007 (1983), 725-752. MR 730296 (85m:58112)
  • [Sul85] D. Sullivan, Quasiconformal homeomorphisms and dynamics I, solution of the Fatou-Julia problem on wandering domains, Ann. Math., 122 (1985), pp. 401-418. MR 819553 (87i:58103)
  • [Thu85] W. P. Thurston, On the geometry and dynamics of iterated rational maps, Preprint, 1985.
  • [Yoc95] J. C. Yoccoz, Petits diviseurs en dimension 1, Asterisque 231 (1995).

Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2000): 37F10, 37F50, 37B45, 37C25, 54F15

Retrieve articles in all journals with MSC (2000): 37F10, 37F50, 37B45, 37C25, 54F15


Additional Information

Alexander Blokh
Affiliation: Department of Mathematics, University of Alabama at Birmingham, Birmingham, Alabama 35294-1170
Email: ablokh@math.uab.edu

Lex Oversteegen
Affiliation: Department of Mathematics, University of Alabama at Birmingham, Birmingham, Alabama 35294-1170
Email: overstee@math.uab.edu

DOI: https://doi.org/10.1090/S1088-4173-09-00195-7
Keywords: Complex dynamics, Julia set, Cremer fixed point
Received by editor(s): May 8, 2008
Published electronically: June 17, 2009
Additional Notes: The first author was partially supported by NSF grant DMS-0456748
The second author was partially supported by NSF grant DMS-0405774
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society